European Surgery

, Volume 37, Issue 6, pp 343–347 | Cite as

Naproxen sodium-induced toxic epidermal necrolysis: a case report and review of the literature

Case Report
  • 38 Downloads

Summary

BACKGROUND: Toxic epidermal necrolysis (TEN) syndrome is an uncommon, acute, life-threatening disorder that involves sloughing of skin at the dermal-epidermal junction with associated mucositis. METHODS: We report a 71-year-old woman suffering from TEN. RESULT: Our patient suffered from TEN due to naproxen sodium (two doses, 550 mg each). After two days she was admitted to the emergency department of our hospital with a high temperature, irresistible itching, and extended maculopapular erythematous rash over the trunk. The mucous membranes of the eyes, mouth, and genitalia also showed marked inflammation; most prominent were large erosions in the genitalia area. CONCLUSIONS: With early recognition of the disease, transfer to a burn center, proper wound management, and infection monitoring, patients with TEN have an excellent chance of survival without scarring and sequelae.

Keywords

Toxic epidermal necrolysis Naproxen sodium Adverse drug reactions Lyell syndrome 

Naproxen-Natrium-induzierte toxische epidermale Nekrolyse: Eine Kasuistik und ein Bericht der Literatur

Zusammenfassung

GRUNDLAGEN: Das Syndrom der toxischen epidermalen Nekrolyse (TEN) ist eine seltene, akute, lebensbedrohliche Erkrankung, bei der es zur Abschilferung der Haut an der Derma-Epidermis-Grenze und Mukositis kommt. METHODIK: Wir berichten über eine 71-jährige Frau mit toxischer epidermaler Nekrolyse. ERGEBNISSE: Unsere Patientin litt unter TEN durch Naproxen Natrium (zwei Dosen, je 550 mg). Nach zwei Tagen wurde sie über die Notfallambulanz unseres Krankenhauses mit Fieber, Juckreiz und makulopapulärem erythematösem Hautausschlag am Stamm aufgenommen. Die Schleimhäute der Augen, des Mundes und der Genitalien waren entzündet; im Genitalbereich bestanden große erosive Veränderungen. SCHLUSSFOLGERUNGEN: Bei Früherkennung des TEN kommt es bei entsprechend raschem Management zu einem guten Ergebnis ohne Narbenbildung und Folgeschäden.

Schlüsselwörter

Toxische epidermiale Nekrolyse Naproxen Natrium Lyell-Syndrom 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

Copyright information

© Springer-Verlag 2005

Authors and Affiliations

  1. 1.Emergency ServiceGülhane Askeri Tıp Akademisi Haydarpaşa Training Military HospitalIstanbulTurkey

Personalised recommendations